It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 08-19-2003, 09:38 PM   #1
Join Date: Feb 2002
Location: Mound, MN USA
Posts: 560
ssMarilyn HB UserssMarilyn HB UserssMarilyn HB User
Post Can anyone explain why it takes so long to see results?

My thyroid went from hypo to hyper so doc reduced my Synthroid dosage, plus I didn't take it for a few days because I was so tired of being high like a kite. That was over 3 weeks ago and I feel a little worse now than I did then...almost as if the reduction still hasn't kicked in. I don't really understand why it takes so long to see the results from either increasing or decreasing the thyroid meds.


Sponsors Lightbulb
Old 08-20-2003, 05:58 AM   #2
Senior Veteran
Join Date: Aug 2001
Location: Euless, TX
Posts: 1,635
Meep HB UserMeep HB UserMeep HB User

Here are a few reasons:

The long half-life of T4 makes it take 6-8 weeks t reach a stable level in your blood.

Having too much med or being hyper for other reasons increases the level of thyroid binding globulin in your blood. This protein hangs on to the T4 to keep you from going as hyperby keeping you free T4 down some. When you start reducing your dose, the body sees less need for the thyroid binding globulin and releases some of the bound T4 in the process, so your Free T4 level doesn't drop as quickly as you would initially think.

If you have bee hyper (or overtreated) for an extended period, the tissues are over-saturated with thyroid hormone and it takes longer to correct this than it does to adjustlevels in your blood.

The opposite is true for hypothyroidism (or being under treated). The tissues are starved and it takes more time to get the the hormone they need and let the healing start than it does to get the levels right in your blood.

I am not a doctor, nor have I ever played one on TV...

Old 08-20-2003, 12:45 PM   #3
Join Date: Feb 2002
Location: Mound, MN USA
Posts: 560
ssMarilyn HB UserssMarilyn HB UserssMarilyn HB User

Thank you do you think I am doing harm in the long-run by not taking my Synthroid for almost a week? I just couldn't tolerate the feeling of being a nervous wreck and paranoia anymore, so couldn't even FORCE myself to take my pills. Will I hose myself even more?


Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone with Chronic idiopathic nausea? Bungee3006 Digestive Disorders 132 08-14-2010 02:03 PM
Anyone Have a Fibroid & It Has Caused Hair Loss salty Hair Loss / Alopecia 38 05-25-2010 02:21 PM
The Cyberknife? Has anyone used this form of treatment? Trace212 Brain Tumors 34 02-15-2009 10:38 AM
would anyone like to share recent lumbar fusion recovery progress? NLena Back Problems 45 12-26-2008 09:24 AM
Has anyone had any success using vitex / chasteberry? michellebear Women's Health 17 08-03-2008 08:16 PM
Looking for anyone with eye problems like mine jencat Eye & Vision 0 02-25-2008 10:55 PM
Can Anyone Here Tell Me What My FSH, LH And Testosterone Results Mean? Tifferzz Infertility 7 09-12-2007 05:26 AM
"SUB"? Sammi, Banker, anyone please? yinksy Addiction & Recovery 27 03-18-2004 01:26 PM
Anyone with HIV Acute diagnosis & rapid decrease in VL without treatment? Updated PoznMass HIV Prevention 35 02-09-2004 07:15 PM

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:29 PM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!